Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 138, NWS Lubbock, TX

June 13, 2017Briscoe County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2017, 5:09 PM CDT for Briscoe County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2017, 5:09 PM CDT (22:09 UTC)
Expired
Jun 13, 2017, 5:45 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Briscoe County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:33 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 13, 3:33 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
333 PM CDT Tue Jun 13 2017

.DISCUSSION...
The forecast area finds itself between the semi-permanent sub-
tropical upper ridge to our south and a pretty strong closed low
over the northern Rockies. Mid and upper level southwesterly flow
over the southern High Plains is helping the dryline mix eastward
into the western part of the forecast area while east of the
dryline healthy moisture exists indicated by surface dew point
temperatures in the lower to middle 60s across the eastern half of
the forecast area. This set up provides a good potential for large
hail-producing thunderstorms through early to mid evening. Big
CAPE will exist with the rich low level moisture while flow aloft
will provide enough deep layer shear to get the strongest updrafts
spinning. The previous forecast handles well with only some minor
adjustments to the PoP and weather grids.

The northern Rockies upper low will lift northeastward into the
Prairie Provinces Wednesday, allowing the upper ridge to our south
to expand northward. Increasing mid level temps will begin to
quash thunderstorm chances with little low level focus and less
upper level support than seen today and yesterday. Have lower
precip chances slightly, limiting to slight chance range both
Wednesday and Thursday. The ridge will amplify northward across
the desert southwest during the weekend and expand eastward across
Texas. This should effectively shut precip chances down. Of note
is a weak cold front that is still progged into the forecast area
Sunday before stalling. Ideally, this would serve as the focus for
convective initiation. However, the ridge is looking too strong at
this time.

Regarding temperatures, model blend looks good for both lows and
highs. Of note, is the blend came in warmer for daytime highs than
MOS. Given the pattern and recent history this is preferred.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1110 AM CDT Tue Jun 13 2017

TXZ021>044-141615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1110 AM CDT Tue Jun 13 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected this afternoon and evening
generally along and east of the I-27 corridor. Large hail in
excess of 2 inches in diameter and wind gusts of 60 mph or greater
can be expected. Movement of the storms will be to the east into
the eastern South Plains and eventually into the Rolling Plains
and southeastern TX Panhandle during the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated thunderstorms will be possible Wednesday and Thursday afternoon
and evening along and east of I-27. Some of these storms could
reach marginally severe levels. Rain chances will decrease toward
the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required across the central South Plains
eastward into the Rolling Plains this afternoon and evening.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:12 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher48 min
Jun 12, 7:37 PM CDTSpecial Weather StatementLUBLynn, Terry, Yoakum23 min
Jun 12, 7:59 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale31 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale31 min
Jun 12, 9:13 PM CDTSevere Thunderstorm WarningLUBFloyd47 min
Jun 12, 9:39 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Swisher2 hr
Jun 12, 10:24 PM CDTSevere Thunderstorm WarningLUBFloyd36 min
Jun 13, 4:47 PM CDTSevere Thunderstorm WarningLUBBriscoe28 min
Jun 13, 5:37 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall38 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningLUBHall27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.